Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 3, NWS Melbourne, FL

January 8, 2020

NWS Melbourne, FL issued this small craft advisory at Jan 8, 2020, 3:25 AM EST. It took effect at Jan 8, 2020, 10:00 PM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 8, 2020, 3:25 AM EST (08:25 UTC)
In effect from
Jan 8, 2020, 10:00 PM EST
Expired
Jan 12, 2020, 6:55 AM EST
In force
3 days
Issued by
NWS Melbourne, FL

The text

As transmitted.

013 
WHUS72 KMLB 080825
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
325 AM EST Wed Jan 8 2020

AMZ572-575-120000-
/O.NEW.KMLB.SC.Y.0003.200109T0300Z-200112T0900Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
325 AM EST Wed Jan 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
SUNDAY...

* WHAT...East winds increasing to 20 to 25 kt beginning tonight,
  becoming southeast and gusting to 30 to 35 kt. Seas building to
  7 to 10 feet.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 20-60 
  nm and Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...From 10 PM this evening to 4 AM Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ555-120000-
/O.NEW.KMLB.SC.Y.0003.200109T0300Z-200112T0000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
325 AM EST Wed Jan 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
SATURDAY...

* WHAT...East winds increasing to 20 to 25 kt beginning tonight,
  becoming southeast and gusting to around 30 kt. Seas building 
  up to 7 to 9 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...From 10 PM this evening to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-552-120000-
/O.NEW.KMLB.SC.Y.0003.200109T0900Z-200112T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
325 AM EST Wed Jan 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 7 PM
SATURDAY...

* WHAT...East winds increasing to around 20 knots beginning
  Thursday, becoming southeast and gusting to 25 to 30 kt. Seas 
  building up to 6 to 8 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

* WHEN...From 4 AM Thursday to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-120000-
/O.NEW.KMLB.SC.Y.0003.200109T0900Z-200112T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
325 AM EST Wed Jan 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM 
SUNDAY...

* WHAT...East winds increasing to 20 to 25 kt beginning Thursday,
  becoming southeast and gusting to 30 to 35 kt. Seas building to
  7 to 10 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...From 4 AM Thursday to 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
4 follow-up statements
469 
WHUS72 KMLB 091416
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
916 AM EST Thu Jan 9 2020

AMZ550-552-555-120000-
/O.CON.KMLB.SC.Y.0003.000000T0000Z-200112T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
916 AM EST Thu Jan 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

* WHAT...East/east-southeast winds around 20 knots, becoming 
  southeast early Saturday morning. Gusts 25 to 30 kt. Seas 
  building up to 7 to 9 feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Through 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-120000-
/O.CON.KMLB.SC.Y.0003.000000T0000Z-200112T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
916 AM EST Thu Jan 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...East/east-southeast winds 20 to 25 kt, becoming southeast
  early Saturday. Gusts 30 to 35 kt. Seas building to 7 to 10 
  feet.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Through 4 AM Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
208 
WHUS72 KMLB 102045
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
345 PM EST Fri Jan 10 2020

AMZ550-552-555-112100-
/O.EXT.KMLB.SC.Y.0003.000000T0000Z-200112T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
345 PM EST Fri Jan 10 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SATURDAY...

* WHAT...East/east-southeast winds around 20 knots, becoming
  southeast early Saturday morning. Gusts 25 to 30 kt. Seas 6 to
  9 feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 10 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-112100-
/O.EXT.KMLB.SC.Y.0003.000000T0000Z-200112T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
345 PM EST Fri Jan 10 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 to 35 kt
  and seas 7 to 9 feet.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

15
644 
WHUS72 KMLB 112023
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
323 PM EST Sat Jan 11 2020

AMZ550-552-555-121200-
/O.EXT.KMLB.SC.Y.0003.000000T0000Z-200112T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
323 PM EST Sat Jan 11 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southeast winds around 20 knots. Gusts 25 to 30 knots. 
  Seas 6 to 9 feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-121200-
/O.EXT.KMLB.SC.Y.0003.000000T0000Z-200113T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
323 PM EST Sat Jan 11 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 to 35
  knots and seas 7 to 10 feet.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
158 
WHUS72 KMLB 121155
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
655 AM EST Sun Jan 12 2020

AMZ570-572-575-132100-
/O.CAN.KMLB.SC.Y.0003.000000T0000Z-200113T2100Z/
/O.NEW.KMLB.SC.Y.0004.200112T1200Z-200113T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
655 AM EST Sun Jan 12 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM MONDAY...

* WHAT...Seas 6 to 8 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-121300-
/O.CAN.KMLB.SC.Y.0003.000000T0000Z-200112T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
655 AM EST Sun Jan 12 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 700 AM...

Small craft operators are urged to exercise caution for seas up 
to 6 feet in continued moderate to large swells.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 9:30 PM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Jan 7, 9:30 PM EST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
930 PM EST Tue Jan 7 2020

.DISCUSSION...
A dry cold front will move across central Florida from late this
evening through the overnight hours. A few clouds may occur along
this boundary, but no rainfall is expected, with skies generally
staying mostly clear to partly cloudy. Lows will range from the
lower 40s across interior Volusia and portions of Lake county to
mid to upper 40s for the remainder of east central FL, but warmer
in the lower 50s along the Martin county coast.

&&

.AVIATION...VFR conditions expected.

&&

.MARINE...A weak cold front moving across the waters late this
evening and overnight will produce a brief increase in NW/N winds,
up to 15-20 knots tonight. This will build seas up 5 to 6 feet.
Will continue Small Craft Exercise caution headlines north of
Sebastian Inlet and also add the offshore waters of the Treasure
Coast for these poor boating conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  43  65  53  72 /   0   0   0   0
MCO  47  69  53  73 /   0   0   0   0
MLB  45  70  60  74 /   0   0   0   0
VRB  48  70  62  75 /   0   0   0   0
LEE  45  67  50  74 /   0   0   0   0
SFB  46  68  52  73 /   0   0   0   0
ORL  47  70  53  73 /   0   0   0   0
FPR  48  71  62  75 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Negron
Hazardous weather outlook, Jan 7, 6:03 PM EST, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
603 PM EST Tue Jan 7 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080900-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
603 PM EST Tue Jan 7 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEAS IMPACT...
A cold front will move across the coastal waters tonight and veer
west winds to out of the northwest and north. Wind speeds will
increase to 15 to 20 knots over the open Atlantic waters behind
the front east of Volusia and Brevard counties. Small craft will
need to exercise caution tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Small craft boating conditions will deteriorate mid to late week
as winds increase and seas build. An increasing threat for life-
threatening rip currents and rough surf will also be likely.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Negron/Sedlock

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.